MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN STEMMED NONAUGMENTABLE TIBIAL COMPONENT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN STEMMED NONAUGMENTABLE TIBIAL COMPONENT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Osteolysis (2377); Swelling/ Edema (4577); Joint effusion (4849)
Date of Event 08/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a knee surgery.Subsequently, the patient reports experiencing pain in her right knee.She saw her surgeon who scheduled her for a revision surgery.The revision has not yet occurred.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: 00596403210 - articular surface size ef 10 mm height use with plate 3 - 65038733.00576401552 - femoral component option for cemented use only size e right - 63892742.Customer has indicated that the product will not be returned to zimmer biomet for investigation as it remains implanted.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent an initial right total knee arthroplasty.Approximately 2 years post-op, the patient was revised due to pain, swelling, effusion, and tibial loosening.During the revision, the surgeon noted synovitis, osteolysis and that the tibial component was grossly loose.The tibia, femur, and articular surface were exchanged without complications.The patella remains implanted.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: 00597206529 - all poly petella standard cemented size 29 mm diameter 8.0 mm thickness - 64774869.Unknown - unknown bone cement - unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6; h10.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: x-ray showed early aseptic loosening right knee secondary to polyethylene debris, developed pain on medial aspect of right knee and doing fine now; office note exam was positive for swelling and effusion; op note stated the tibia was grossly loose at the cement bone interface, excised tibia component and noted osteolysis of medial tibia plateau below the cement, femur well fixed, excised due to protocol of osteolytic process.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NEXGEN STEMMED NONAUGMENTABLE TIBIAL COMPONENT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19911764
Report Number0001822565-2024-02568
Device Sequence Number21001200
Product Code JWH
UDI-Device Identifier00889024218840
UDI-Public(01)00889024218840(17)300707(10)J6818739
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00598603702
Device Lot NumberJ6818739
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2024
Supplement Date Received by Manufacturer09/06/2024
01/24/2025
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date09/13/2024
01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient SexFemale